3 doctors weighed in:

Is effect of numbing injections muscle paralysis?

3 doctors weighed in
Dr. Robert Purchase
Orthopedic Surgery
2 doctors agree

In brief: Yes.

Medications used in numbing injections temporarily interrupt the entire function of the nerve injected.
If the nerved which was injected is a sensory and motor nerve (meaning that it goes to/serves a muscle), the injection would cause numbness and paralysis. Ortho patients who have had "blocks" to improve pain control post-op experience this effect commonly.

In brief: Yes.

Medications used in numbing injections temporarily interrupt the entire function of the nerve injected.
If the nerved which was injected is a sensory and motor nerve (meaning that it goes to/serves a muscle), the injection would cause numbness and paralysis. Ortho patients who have had "blocks" to improve pain control post-op experience this effect commonly.
Dr. Robert Purchase
Dr. Robert Purchase
Thank
Read more answers from doctors